Chronic Neuroleptic Therapy and Progressive Parkinsonism: A Case Report
Anusha Rao1, Shristi Reddy1, Sanatkumar Bharamu Nyamagoud1★, Agadi Hiremath Viswanatha Swamy1★ Corresponding author
- 1Department of Pharmacy Practice, KLE College of Pharmacy (A Constituent Unit of KLE Academy of Higher Education and Research, Belagavi), Vidyanagar, Hubballi, Karnataka, INDIA.
CORRESPONDENCE
Sanatkumar Bharamu Nyamagoud
Department of Pharmacy Practice, KLE College of Pharmacy (A Constituent Unit of KLE Academy of Higher Education and Research, Belagavi), Vidyanagar, Hubballi, Karnataka, INDIA.
Received: 07-10-2023; Revised: 04-12-2023; Accepted: 10-01-2024.
Volume 16, Issue 1 · pp. 137–138 · PUBLISHED · DOI: 10.5530/jyp.2024.16.19
ABSTRACT
This case report presents the challenging clinical scenario of a middle-aged male patient with a decade-long history of psychiatric illness on chronic neuroleptic therapy. The patient's symptoms initially manifested as tremors a year ago, subsequently progressing to resting tremors, head titubation, and impaired mobility. Typically, Drug-Induced Parkinsonism (DIP) occurs within three months of initiating neuroleptic treatment, this case presents a unique and prolonged timeline, raising questions about the underlying aetiology complexed with patients' imaging studies revealing age related atrophy. The bilateral and symmetrical motor signs observed align with DIP characteristics, although studies report asymmetrical signs, introducing diagnostic complexities. This case emphasizes the need for further research on understanding the effect of chronic neuroleptic use, age-related structural alterations, and the potential unmasking of underlying Parkinsonism for improving diagnostic accuracy and tailoring effective management strategies for patients with similar challenging presentations.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Rao, A., Reddy, S., Nyamagoud, S. B., & Swamy, A. H. V. (). Chronic Neuroleptic Therapy and Progressive Parkinsonism: A Case Report. Journal of Young Pharmacists, 16(1), 137–138. https://doi.org/10.5530/jyp.2024.16.19
